Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 25, 2007, 3:56 PM MDT for Albany County, Wyoming. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 3:56 PM MDT (21:56 UTC)
- Expired
- Jul 25, 2007, 5:15 PM MDT
- In force
- 79 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 252159 FFWCYS WYC001-252315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 356 PM MDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF LARAMIE... * UNTIL 515 PM MDT * AT 354 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM EARLIER THUNDERSTORMS THAT MOVED OVER LARAMIE. THERE HAS BEEN FLOODING ON THE NORTH AND SOUTHERN END OF LARAMIE. ALTHOUGH STORMS HAVE DIMINISHED OVER THE AREA...EXCESS RUNOFF WILL CONTINUE TO IMPACT THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4130 10568 4121 10551 4144 10532 4152 10549 $$ MG
1 follow-up statement
000 WGUS75 KCYS 252311 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MDT WED JUL 25 2007 WYC001-252318- ALBANY WY- 512 PM MDT WED JUL 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR EAST CENTRAL ALBANY COUNTY... FLOODING IN THE LARAMIE AREA HAS DECREASED SINCE 430 PM...AND SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO END AT 515 PM. ALL OF THE STORMS WITH HEAVY RAIN HAVE MOVED OFF TO THE EAST. RESIDENTS OF LARAMIE SHOULD STILL USE CAUTION ON AREA ROADS...AS DEBRIS AND MUD MAY STILL BE ON ROADWAYS. LAT...LON 4130 10568 4121 10551 4144 10532 4152 10549 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:32 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 25, 1:32 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 132 PM MDT WED JUL 25 2007 .SHORT TERM...THROUGH FRIDAY...INSTABILITY AND ENHANCED MOISTURE IN MONSOONAL FLOW SETTING OFF SCTD SHOWERS AND TSTRMS OVER HIGHER TERRAIN THIS AFTN. EXPECT THIS TO CONTINUE WHILE SLOWLY SPREADING EASTWARD THIS EVENING. ACTIVITY OVER THE SRN CWA SHOULD TAPER OFF THIS EVENING WITH DCRG INSTABILITY BUT CONTINUE OVER THE NORTH WHERE SFC COLD FRONT WILL BE PROGRESSING ACROSS THAT AREA. COLD FRONT WILL MOVE ACROSS THE REST OF THE CWA LATER TONIGHT INTO THURSDAY MORNING BRINGING A BREAK FROM THE RECENT HOT WEATHER. DECENT CHANCES FOR SHOWERS AND A FEW TSTRMS WILL PERSIST THRU THURSDAY EVENING IN POST FRONTAL UPSLOPE FLOW. REMAINING MILD FRIDAY WITH BEST CHANCE FOR PCPN OVER AND CLOSE TO THE MTNS WHERE MOISTURE WILL BE BANKED UP AGAINST. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. BOTH THE GFS AND NAM STILL SHOW MOIST UPSLOPE FLOW ON FRIDAY NIGHT INTO SATURDAY MORNING. EXPECT LOW CLOUDS ACROSS SOUTHEAST WYOMING WITH EXTENSIVE COVER EXPECTED BY THE MODELS FROM CHEYENNE EXTENDING WEST THROUGH LARAMIE. ALTHOUGH EXPECT SOME PATCHY FOG IN THE AREA LATE FRIDAY NIGHT INTO SATURDAY MORNING...WILL ONLY SHOW PARTLY CLOUDY TO CLOUDY IN THE FORECAST WITH NO MENTION OF FOG AS OF YET. THE CLOUD COVER IN THE MORNING MAY LIMIT SOME THUNDERSTORM DEVELOPMENT. HOWEVER...THE GFS STILL INDICATES SOME REASONABLE INSTABILITY WITH SURFACE DEW POINT TEMPERATURES IN THE MID 50S TO 60S. ALTHOUGH THE BEST CAPE ALSO APPEARS FURTHER SOUTH IN TO NORTHEAST COLORADO...STILL HAVE SOME REASONABLE CAPE ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. SREF ENSEMBLES ALSO INDICATE PROBABILITIES OF MEASURABLE PRECIPITATION OF 20 TO 30 PERCENT...WITH THE BEST CHANCES IN NORTHEAST COLORADO. THUS HAVE INCREASED POPS TO SLIGHT CHANCE FOR FAR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE ON SATURDAY AFTERNOON AND EVENING. AS FOR TEMPERATURES...EXPECT NEAR SEASONAL NORMALS ACROSS THE AREA. THE UPPER LEVEL HIGH ON SUNDAY STILL LOCATED OVER NORTHERN ARIZONA ON SUNDAY THROUGH TUESDAY. EXPECT SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS THROUGH THE PERIOD AS TEMPERATURES SLOWLY RISE INTO THE 90S BY TUESDAY. && .AVIATION...VFR CONDS EXPECTED ACROSS THE MAJORITY OF THE AREA THRU THURSDAY EXCEPT VCTY OF TSTRMS WHERE SOME MVFR CONDS MAY OCCUR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....MG
Hazardous weather outlook, Jul 25, 10:43 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT WED JUL 25 2007 NEZ001>003-019>021-054-055-WYZ061>066-068>070-261145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1043 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO GRADUALLY DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. NO SEVERE STORMS ARE EXPECTED BUT THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAIN... GUSTY WINDS AND MAYBE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THURSDAY. ISOLATED THUNDERSTORMS ARE THEN ANTICIPATED FRIDAY AND SATURDAY... MAINLY OVER FAR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-067-261145- CONVERSE-NIOBRARA-PLATTE- 1043 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS WILL PERSIST EARLY THIS AFTERNOON MAINLY CLOSE TO THE NORTH LARAMIE RANGE. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP BY LATE IN THE AFTERNOON AND CONTINUE INTO THIS EVENING...BUT NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THURSDAY. A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EXISTS FOR MAINLY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 25, 2:41 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL LARAMIE 41.31N 105.58W
07/25/2007 E0.50 INCH ALBANY WY PUBLIC
HAIL WAS DIME SIZE ALSO.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:41 PM MDT | Flash Flood Warning | CYS | Albany | 94 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.